Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Using nuvaring. Started bleeding after sex, have dry and swollen vagina. Due to hormonal imbalance?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Question
Recently after sex I have break through bleeding and sometimes can not get wet enough or stay wet and end up with a swollen labia. I never had this before I started Birth Control (nuvaring) could this be from the hormones? What can I do and could this be more serious then a hormone imbalance? I am in the military and we have multiple tests for gonorrhea and other stds and I have always had negative results.
Posted Fri, 19 Apr 2013 in Women's Health
 
 
Answered by Dr. Rhea Chanda 1 hour later
Hello
The vaginal secretions mainly is hormone dependant. Lack of estrogen usually causes vaginal dryness. Now NUVARING contains both types of hormones. It possible that the dose of the hormones isnt enough for you. You can get your hormone levels checked.
If that is the case, you may need to change the nuvaring and use another form of BC. I dont think stds are the cause for this. You can apply topical lubricants before intercourse to relieve the dryness. If that doesnt help,you can try estrogen cream for local application with cautious intent.
Above answer was peer-reviewed by
 
Follow-up: Using nuvaring. Started bleeding after sex, have dry and swollen vagina. Due to hormonal imbalance? 3 minutes later
What about the break through bleeding after intercourse?
 
 
Answered by Dr. Rhea Chanda 9 minutes later
Thats caused due to hormonal imbalance too. It seems that the dose of the hormone isnt enough,so the fluctuation in levels is causing the breakthrough bleeding. Make sure you get a pap smear test yearly.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor